Mississippi, 2013

Hail and Damaging Winds in Mississippi, June 27 to 29, 2013

June 27 to 29, 2013 · NWS JAN · 29 events in 22 counties and zones

On the 27th a weather disturbance approached the region from the north, which caused a strong thunderstorm of affect Bolivar County. On the 28th and 29th, an upper disturbance came across the region in northwest flow around a strong ridge of high pressure causing some severe storms to cross the region.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$550,000
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

On the 27th a weather disturbance approached the region from the north, which caused a strong thunderstorm of affect Bolivar County. On the 28th and 29th, an upper disturbance came across the region in northwest flow around a strong ridge of high pressure causing some severe storms to cross the region. A surface front passed through the region on the 29th, which caused another round of severe storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 27, 3:06 PM CST, 5 hours 4 minutes earlier.

Area forecast discussion, Jun 27, 3:06 PM CST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT THU JUN 27 2013

.DISCUSSION...
SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...PRIMARY CONCERNS OVER
THE NEXT FEW DAYS WILL CENTER AROUND THUNDERSTORM CHANCES THROUGH
SATURDAY...WHEN A COLD FRONT WILL PUSH ACROSS THE REGION.

LATEST UA ANALYSIS AND WATER VAPOR IMAGERY INDICATE LONGWAVE RIDGING
OVER THE WESTERN AND CENTRAL UNITED STATES WITH TROUGHING OVER THE
EASTERN SEABOARD AND NORTHERN ATLANTIC. THIS LEAVES OUR AREA IN
NORTHERLY FLOW ALOFT...WHICH HAS BEEN BRINGING PERIODIC UPPER
DISTURBANCES RESULTING IN THUNDERSTORM COMPLEXES PASSING NEAR THE
AREA. ONE SUCH COMPLEX PASSED JUST EAST OF THE AREA EARLY THIS
MORNING.

SO FAR TODAY IT HAS BEEN MOSTLY CLEAR ALLOWING TEMPERATURES TO WARM
INTO THE LOW TO MID 90S. DEWPOINTS ARE HANGING IN THE LOW TO MID
70S...MAKING IT A RATHER UNCOMFORTABLE DAY WITH HEAT INDICES IN THE
TRIPLE DIGITS. THE ATMOSPHERE IS QUITE UNSTABLE THIS AFTERNOON...
WITH SBCAPES INDICATED BY SPC MESOANALYSIS TO BE IN THE 3000-4000
J/KG RANGE ACROSS THE AREA. WE WILL LIKELY SEE SCATTERED CONVECTION
DEVELOP LATER THIS AFTERNOON OVER EASTERN MS...WHERE OUTFLOW FROM
THE THUNDERSTORM COMPLEX THIS MORNING COULD HELP SERVE AS A FOCUS
FOR DEVELOPMENT. ANOTHER DISTURBANCE WILL TRACK ACROSS THE REGION
OVERNIGHT AND MAY BRING ANOTHER DYING COMPLEX INTO THE MIDSOUTH.
SOME OF THIS ACTIVITY COULD REACH THE HIGHWAY 82 CORRIDOR BEFORE 12Z.

ON FRIDAY THE UPPER TROUGH WILL BUILD SOUTHWARD AND WESTWARD PUSHING
A SURFACE FRONT SOUTHWARD TOWARD THE REGION. THOUGH SOME
PRECIPITATION IN THE FORM OF A DYING THUNDERSTORM COMPLEX MAY BE
ONGOING IN THE MORNING...THE BETTER CHANCE FOR MORE POTENT STORMS
WILL COME IN THE LATE AFTERNOON AND EVENING HOURS. BY THIS TIME...
INSTABILITY WILL BE MAXIMIZED WITH GUIDANCE PROGGING CAPES OVER 3500
J/KG AND 0-6 KM BULK SHEAR MAGNITUDES WILL BE INCREASING TO THE 30-40
KT RANGE INTO THE EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS NORTH MS EASTWARD INTO NORTH AL AND MOVE SOUTHWARD THROUGH THE
EVENING. GIVEN THE ABUNDANT INSTABILITY AND SHEAR...SEVERE STORMS
WILL BE POSSIBLE WITH DAMAGING WIND GUSTS BEING THE PRIMARY CONCERN.
HAIL TO QUARTER SIZE WILL ALSO BE POSSIBLE. THESE THREATS WILL
CONTINUE TO BE MENTIONED IN THE HWO AND GRAPHICAST PRODUCTS.

THE FRONT WILL PUSH SOUTH OF THE AREA EARLY ON SATURDAY...WITH RAIN
CHANCES ONLY LINGERING ACROSS THE PINE BELT DURING THE DAYTIME. ASIDE
FROM ENDING RAIN CHANCES...ANOTHER PLEASANT IMPACT FROM THE FRONT
WILL BE A SOMEWHAT DRIER AIR MASS. DEWPOINTS IN THE 60S WILL MAKE
HIGHS NEAR 90 QUITE A BIT MORE TOLERABLE THAN THE DEWPOINTS IN THE
70S HAVE BEEN THE PAST FEW DAYS. /DL/

LONG TERM (SUNDAY THROUGH NEXT THURSDAY)...NEAR NORMAL TO SLIGHTLY
BELOW NORMAL TEMPERATURES ANTICIPATED IN THE LONG TERM WITH
INCREASED RAIN CHANCES DURING THE EARLY PART OF THE NEXT WEEK.

POPS SUNDAY THROUGH TUESDAY ARE TRICKY AND WILL BE DETERMINED BY
POSITIONING OF LARGE SCALE TROUGH AXIS, SMALL PERTURBATIONS PASSING
THROUGH, AND AVAILABLE LOW-LVL MOISTURE. MAV GUIDANCE NUMBERS SEEMED
LOW GIVEN OVERALL PATTERN OF TROUGHING PATTERN WITH DYNAMICALLY
INDUCED LIFT EXPECTED BUT DID LOWER INHERITED GRIDS TO KEEP SOME
CONSISTENCY. CAVEAT TO WHY MAV HAD LOWER POPS IS LIKELY RELATED TO
MODEL TROUGH AXIS POSITIONING WITH SOME SUGGESTING AXIS FARTHER
EAST...PLACING THE ARKLAMISS IN SUBSIDENCE VS. BETTER DIVERGENCE
ALOFT IF AXIS WAS FARTHER WEST. REGARDLESS, TEMPS WILL BE BELOW
NORMAL BY ABOUT 5 DEGREES WITH HIGHS IN THE MID TO UPPER 80S VS. THE
MORE NORMAL LOWER TO MID 90S THIS TIME OF YEAR.

FOR MID TO LATE WEEK, DECENT AGREEMENT FOR GFS/EC SUGGESTS A CLOSED
LOW REMAINING ACROSS CNTRL CONUS WITH SUBTLE SUBTROPICAL RIDGING
BUILDING BACK INTO THE SE CONUS. PWATS WILL CLIMB BACK INTO 1.5-1.8"
RANGE AND MORE DIURNAL PATTERN OF SHOWERS AND THUNDERSTORMS LOOKS
PROBABLE UNDER MORE SW FLOW ALOFT TOWARDS THE FOURTH OF JULY.

MAV TEMPS WERE GENERALLY FOLLOWED FOR HIGHS WITH NEW GUIDANCE LOWER
THAN PREVIOUS OUTPUT. LOWS WERE RAISED 1-3 DEGREES MOST MORNINGS AS
CLOUDS AND WARM GROUND SHOULD KEEP TEMPS FROM FALLING TO DEWPOINT.
/ALLEN/

&&

.AVIATION...VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. THERE
COULD BE SOME BRIEF MVFR TO IFR CONDITIONS LATE TONIGHT AS THERE IS
SOME CHANCE OF STRONG STORMS AROUND GTR/CBM. CONFIDENCE TOO LOW AT
THIS POINT TO INCLUDE IN TAF OTHER THAN VCTS. FEW TO SCATTERED CU TODAY
WITH BASES FROM 4 TO 6 KFT AND SOUTH TO SOUTHWEST WINDS FROM 8 TO 15
MPH. ADDITIONAL TSRA MORE LIKELY FRIDAY AFTERNOON AND EVENING AHEAD
OF A COLD FRONT MOVING SOUTH. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  94  74  90 /  21  22  50  14
MERIDIAN      72  94  73  92 /  25  31  61  19
VICKSBURG     73  96  73  91 /  18  14  39   9
HATTIESBURG   73  95  75  93 /  18  39  38  27
NATCHEZ       74  94  71  89 /   8  16  24   6
GREENVILLE    77  96  71  89 /  33  24  32   9
GREENWOOD     75  94  72  89 /  34  31  37  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/28/ALLEN
Hazardous weather outlook, Jun 27, 2:14 PM CST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CDT THU JUN 27 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-282015-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
314 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND PORTIONS OF WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE
AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM
MIDDAY INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO FRIDAY NIGHT.

MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-282015-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
314 PM CDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE LATE THIS EVENING INTO
TONIGHT. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60
MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND
HEAVY DOWNPOURS.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO
60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...HOT AND HUMID CONDITIONS ARE ANTICIPATED ACROSS THE
AREA AGAIN FRIDAY. THE COMBINATION OF TEMPERATURE AND HUMIDITY
WILL BRING AFTERNOON HEAT INDEX VALUES TO NEAR 105 DEGREES FROM
MIDDAY INTO THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FRIDAY AFTERNOON INTO EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

28

In the hours before

Special weather statement, Jun 27, 7:51 PM CST, 19 minutes before
MSZ018-019-280230-
SUNFLOWER MS-BOLIVAR MS-
851 PM CDT THU JUN 27 2013

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
851 PM CDT THU JUN 27 2013

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER SHELBY AT 851 PM CDT...MOVING
SOUTH AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EASTERN BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3403 9065 3399 9065 3399 9060 3365 9059
      3366 9090 3404 9087
TIME...MOT...LOC 0151Z 000DEG 21KT 3394 9076

19

The radar

The Little Rock radar (KLZK), 169 km away, was scanning. The volume nearest the first event began at 02:10 UTC.

Open the radar archive at this moment

Event by event

25 thunderstorm wind, 2 hail, 2 strong wind. Local standard time, as filed.

Thunderstorm Wind, Bolivar

When
June 27, 8:10 PM CST
Where
Bolivar County, 0.57 mi E of Shelby
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
33.950, -90.770

A tree was blown down on a gas meter along Robert D. Grey Street, and a tree was blown down on a car at 1612 Forest Street in Shelby.

Hail, Clarke

When
June 28, 2:30 PM CST
Where
Clarke County, 1.38 mi N of Junction City
Measured
1 in hail
Reported by
Public
Coordinates
31.970, -88.580

Thunderstorm Wind, Webster

When
June 28, 4:20 PM CST
Where
Webster County, 0.69 mi N of Eupora
Measured
60 kt (69 mph) estimated gust
Property damage
$60,000
Reported by
Emergency Manager
Coordinates
33.540, -89.280

Trees were blown down on a house and power lines were blown down.

Thunderstorm Wind, Oktibbeha

When
June 28, 4:48 PM CST to 4:50 PM CST
Where
Oktibbeha County, 3 mi S of Starkville to 2.82 mi SSW of Blackjack
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
33.427, -88.830

A swath of thunderstorm damaging winds downed numerous trees along Oktoc Road, and in a few other areas south of Starkville. A trampoline was blown over a fence in the area.

Strong Wind, Carroll

When
June 28, 5:10 PM CST
Where
Carroll forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
33.449, -89.920 (the zone’s center; the record gives no point)

A small tree was blown down at Highway 17 near Coila.

Thunderstorm Wind, Humphreys

When
June 28, 5:20 PM CST
Where
Humphreys County, 0.58 mi E of Belzoni
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
33.180, -90.490

A few power lines were blown down on Highway 49 in Belzoni.

Thunderstorm Wind, Holmes

When
June 28, 6:05 PM CST
Where
Holmes County, 1.74 mi W of Goodman
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.970, -89.930

A tree was blown down on Highway 14.

Strong Wind, Yazoo

When
June 28, 6:05 PM CST
Where
Yazoo forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
32.780, -90.396 (the zone’s center; the record gives no point)

A couple small trees were blown down in the area.

Thunderstorm Wind, Madison

When
June 28, 6:25 PM CST to 6:30 PM CST
Where
Madison County, 2 mi NNW of Canton
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Utility Company
Coordinates
32.648, -90.038

Power lines were blown down all around Canton.

Thunderstorm Wind, Leake

When
June 28, 6:40 PM CST
Where
Leake County, 0.58 mi W of Edinburg
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
32.800, -89.340

Trees were blown down in the Edinburg and Marydell communities.

Thunderstorm Wind, Madison

When
June 28, 6:47 PM CST
Where
Madison County, 1.88 mi ENE of Turnetta
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.630, -89.970

A large tree was blown down at the 43 Club outside of Canton.

Thunderstorm Wind, Neshoba

When
June 28, 6:50 PM CST
Where
Neshoba County, 2.15 mi SSE of Sandtown
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
32.770, -88.990

Several trees were blown down across roads in eastern Neshoba County.

Thunderstorm Wind, Warren

When
June 28, 6:50 PM CST
Where
Warren County, 3.65 mi NNE of Oak Ridge
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.530, -90.680

Trees and power lines were blown down on Oak Ridge Road.

Thunderstorm Wind, Lauderdale

When
June 28, 7:12 PM CST to 7:20 PM CST
Where
Lauderdale County, 1.35 mi WSW of Center Hill to 3.06 mi NNE of Complete
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.510, -88.790

Trees were blown down in the Center Hill and Bailey communities.

Thunderstorm Wind, Lauderdale

When
June 28, 7:50 PM CST
Where
Lauderdale County, 1.36 mi ESE of Okatibbee
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.290, -88.710

Trees were blown down in the Clarkdale community near US Highway 45.

Thunderstorm Wind, Warren

When
June 28, 8:00 PM CST
Where
Warren County, 0.58 mi W of Beechwood
Measured
65 kt (75 mph) estimated gust
Property damage
$250,000
Reported by
Emergency Manager
Coordinates
32.330, -90.840

An eighteen wheeler was blown over on Interstate 20. Multiple trees were blown down in Vicksburg Military Park and east of the city of Vicksburg. Damage occurred to eight mobile homes at the Paxton Road Trailer Park. Roof damaged occurred to a home on Warriors Trail. Multiple trees and power lines were blown down in the area.

Thunderstorm Wind, Newton

When
June 28, 8:00 PM CST
Where
Newton County, 1.36 mi WSW of Popular Spgs
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
32.290, -89.120

Trees were blown down in the Duffy area.

Thunderstorm Wind, Leake

When
June 28, 8:10 PM CST
Where
Leake County, 0.69 mi N of Carthage
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.740, -89.530

Large limbs and branches were blown down across Leake county. There were also widespread power outages.

Thunderstorm Wind, Hinds

When
June 28, 8:10 PM CST
Where
Hinds County, Edwards
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
32.330, -90.600

Several two to four inch diameter limbs were blown down on Hordge Road near Highway 80.

Thunderstorm Wind, Hinds

When
June 28, 8:25 PM CST
Where
Hinds County, 0.9 mi SE of Raymond
Measured
48 kt (55 mph) measured gust
Property damage
$10,000
Reported by
Amateur Radio
Coordinates
32.260, -90.420

Trees were blown down in Raymond. Broadcast media recorded wind gusts of 55 mph on TV Road southwest of Jackson.

Thunderstorm Wind, Clarke

When
June 28, 8:30 PM CST
Where
Clarke County, 0.91 mi SE of Junction City
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.940, -88.570

Several trees were blown down in the Carmichael community. Numerous power outages occurred in the area.

Thunderstorm Wind, Claiborne

When
June 28, 8:45 PM CST
Where
Claiborne County, 1.92 mi ENE of Pattison
Measured
52 kt (60 mph) estimated gust
Property damage
$52,000
Reported by
Public
Coordinates
31.890, -90.889

Several trees and power lines were blown down near Pattison and Lorman.

Thunderstorm Wind, Simpson

When
June 28, 9:20 PM CST
Where
Simpson County, 0.91 mi NE of Mendenhall
Measured
55 kt (63 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
31.960, -89.870

Trees were blown down in Mendenhall as well as in the Old Pearl area.

Thunderstorm Wind, Jefferson

When
June 28, 9:30 PM CST
Where
Jefferson County, Lorman
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
31.820, -91.050

Several trees and large tree limbs were blown down on roads. Power lines were blown down in the Red Lick area.

Thunderstorm Wind, Smith

When
June 28, 9:45 PM CST
Where
Smith County, 0.59 mi E of Raleigh
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
32.030, -89.520

Power outages occurred near Raleigh due to power lines being blown down.

Thunderstorm Wind, Franklin

When
June 28, 10:15 PM CST
Where
Franklin County, 0.91 mi SE of Bude Dixie Fld
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
31.460, -90.820

A few trees were blown down just east of Bude.

Thunderstorm Wind, Jones

When
June 29, 2:40 PM CST
Where
Jones County, 1.38 mi N of Tuckers Crossing
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.640, -89.080

A few trees were blown down around the Glade community.

Hail, Forrest

When
June 29, 4:25 PM CST
Where
Forrest County, 1.37 mi ESE of Petal
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
31.340, -89.250

Quarter size hail was observed by Petal Police.

Thunderstorm Wind, Jones

When
June 29, 4:30 PM CST
Where
Jones County, 0.59 mi W of Ellisville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
31.600, -89.210

A tree was blown down across a road along with several small tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2013Every state in 2013This day in weather historyWarnings in Mississippi, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452606, 452607, 452610, 452611, 452612, 452709, 452710, 452712, 452714, 452716, 452717, 452718, 452719, 452720, 452721, 452725, 452726, 452727, 452728, 452729, 452730, 452731, 452733, 452734, 452735, 452736, 452737, 452608, 452740.